Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 332, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 28, 2007, 5:52 PM CDT for Crawford County, Iowa. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2007, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 28, 2007, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Crawford County, IA
The radar
The Omaha radar (KOAX), 113 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 6:15 PM CDT | TSTM WND DMG | Denison, IA | TREES AND POWERLINES DOWN WINDS IN EXCESS OF 60 MPH |
| Aug 28, 6:18 PM CDT | TSTM WND GST 60 | Deloit, IA | |
| Aug 28, 6:19 PM CDT | TSTM WND DMG | Denison, IA | |
| Aug 28, 6:19 PM CDT | NON-TSTM WND GST 75 | Denison, IA | |
| Aug 28, 6:26 PM CDT | TSTM WND DMG | Se Denison, IA | TRAINED SPOTTER ESTIMATED WINDS TO 55 MPH...HAD SEVERAL LARGE TREE LIMBS DOWN INCLUDING AT LEAST ONE 10 INCH DIAMETER LIMB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 282252 SVRDMX IAC047-282330- /O.NEW.KDMX.SV.W.0332.070828T2252Z-070828T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 552 PM CDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN WEST CENTRAL IOWA... * UNTIL 630 PM CDT. * AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES WEST OF DENISON...OR ABOUT 28 MILES SOUTHWEST OF IDA GROVE...AND MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DENISON BY 605 PM CDT... 8 MILES NORTH OF MANILLA BY 610 PM CDT... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME... SEEK SHELTER IN A STURDY BUILDING. THIS STORM HAS A HISTORY OF WIND DAMAGE FARTHER WEST NEAR I-29. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR NORTHWESTERN IOWA. LAT...LON 4220 9566 4221 9511 4187 9511 4186 9568 TIME...MOT...LOC 2252Z 267DEG 58KT 4199 9567 $$ JUNGBLUTH
2 follow-up statements
000 WWUS53 KDMX 282310 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 608 PM CDT TUE AUG 28 2007 IAC047-282330- /O.CON.KDMX.SV.W.0332.000000T0000Z-070828T2330Z/ CRAWFORD IA- 608 PM CDT TUE AUG 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CRAWFORD COUNTY... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF DENISON...OR ABOUT 23 MILES SOUTH OF IDA GROVE...MOVING EAST AT 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DENISON BY 615 PM CDT... DELOIT BY 615 PM CDT... VAIL AND 8 MILES NORTH OF ASPINWALL BY 620 PM CDT... A STORM OUT AHEAD OF THIS LINE OF STORMS PRODUCED WIND GUSTS TO 50 MPH NEAR DELOIT AT 605 PM. PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME... SEEK SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHWESTERN IOWA. LAT...LON 4220 9566 4221 9511 4187 9511 4186 9568 TIME...MOT...LOC 2308Z 264DEG 56KT 4201 9541 $$ JUNGBLUTH
000 WWUS53 KDMX 282325 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 623 PM CDT TUE AUG 28 2007 IAC047-282333- /O.EXP.KDMX.SV.W.0332.000000T0000Z-070828T2330Z/ CRAWFORD IA- 623 PM CDT TUE AUG 28 2007 THE SEVERE THUNDERSTORM WARNING WILL CONTINUE FOR CRAWFORD COUNTY UNTIL EXPIRATION AT 630 PM. LAW ENFORCEMENT AND SPOTTERS REPORT SIGNIFICANT DAMAGE IN DENISON...INCLUDING STRUCTURAL DAMAGE. A TORNADO WARNING IS IN EFFECT FOR EASTERN CRAWFORD COUNTY. TAKE SHELTER IN A BASEMENT IF YOU LIVE EAST OF DENISON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHWESTERN IOWA. LAT...LON 4220 9566 4221 9511 4187 9511 4186 9568 TIME...MOT...LOC 2323Z 265DEG 62KT 4200 9516 $$ JUNGBLUTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:30 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 28, 3:30 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CDT TUE AUG 28 2007 .DISCUSSION... CDFNT MAKING SLOW PROGRESS ACROSS THE STATE WITH CUR PSN FM NEAR KMCW-ONAWA LINE. WL SEE AREAL COVERAGE OF TSRA INC OVR NGT WITH SLOW PROGRESS SEWD IN AREA. CONT FFA TNGT WITH BEST CHC OVR THE NW HLF OF THE STATE. LINGERING PCPN IN THE AM BUT AMOUNTS NOT ALL THAT GREAT. TEMPS A GOOD 15 DEG COOLER WITH CLOUDS AND CAA. WX PRETTY NIL AFT PSG OF THIS SYS. HIGH PRES RDG WL HOLD OVR THE CENTRAL U.S. FOR THE END OF THE WK INTO THE WKND. TEMPS WILL COOL TO NEAR NORMAL WITH GRADUAL WARMING THRU THE WKND. && .AVIATION...28/18Z SLOW MOVING COLD FRONT IN EXTREME NORTHWEST IOWA WITH ISOLATED THUNDERSTORM DEVELOPMENT ALONG THE FRONT. MUCH OF THE DAY CONDITIONS WILL REMAIN VFR EXCEPT IN FAR NORTHERN IOWA NEAR BOUNDARY WHERE IFR CEILINGS AND VSBYS IN THUNDERSTORMS. FRONT WILL BE SLOW TO REACH CENTRAL IOWA AND SOUTHERN IOWA BY MORNING WITH LOW IFR CEILINGS BEHIND COLD FRONT. STORMS FOR CENTRAL AND SOUTHERN IOWA NOT EXPECTED UNTIL WELL AFTER 06Z. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT IAZ016-017-023>028-033>039-044>050-057>062-070>072. &&
Hazardous weather outlook, Aug 28, 5:16 AM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 516 AM CDT TUE AUG 28 2007 IAZ004>007-015-291030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO- 516 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. 65 MPH WINDS AND QUARTER SIZED HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 PM AND 10 PM TODAY. IAZ016-017-023>028-033>039-044>050-057>062-070>072-291030- HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER- BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- 516 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. QUARTER SIZED HAIL AND 65 MPH WINDS ARE THE PRIMARY THREATS. IN ADDITION HEAVY RAINFALL IS POSSIBLE...MAINLY TONIGHT. WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS ARE EXPECTED. LOCALLY HIGHER AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 PM AND MIDNIGHT TONIGHT. IN ADDITION...RAINFALL REPORTS WOULD BE GREATLY APPRECIATED TONIGHT. IAZ073>075-081>086-092>097-291030- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 516 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE WITH NICKEL SIZED HAIL AND 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DONAVON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:56 AM CDT | Flash Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 25 more | 23 hr |
| Aug 28, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 46 min |
| Aug 28, 6:02 PM CDT | Flash Flood Warning | DMX | Wright | 6 hr |
| Aug 28, 6:11 PM CDT | Flash Flood Warning | DMX | Calhoun | 6 hr |
| Aug 28, 6:21 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Aug 28, 6:21 PM CDT | Tornado Warning | DMX | Carroll, Crawford | 24 min |
| Aug 28, 6:29 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 46 min |
| Aug 28, 6:38 PM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Aug 28, 6:43 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 47 min |
| Aug 28, 6:46 PM CDT | Tornado Warning | DMX | Carroll, Greene | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.